Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
112358

Question about the regimen and hyperpigmentation/scars

Recommended Posts

I have moderate acne and have been on the regimen almost 3 months now and not seeing too much of difference (still frequent breakouts, skin doesn't look too much different), but I am still willing to give it a few more months. My question regards the numerous scars and hyper-pigmentation marks I have pretty much all over my face (mostly jaw-line/cheek area). Will the regimen, specifically the BP, have any affect on the marks? Will it make them darker or look worse?

Share this post


Link to post
Share on other sites

It seems no matter what, after every pimple (whiteheads) I get, a hyper-pigmentation mark is always left. The few I pop (I know, bad idea, I'm trying to stop) leave marks, which I can understand, but the ones I don't pop and apply BP to daily for quite a while (up to two weeks) also seem to leave marks that are similar to what they would be if I had popped them. Is this problem common, or can I do anything to help it.

PS: For the pimples that I don't pop on my own, the whitehead always seems to eventually fall out after a few days (by that time, it's at the surface of my skin, due to the BP, I suppose). Does this have the same effect as if I had popped it and if it does, is there any way to prevent this?

Share this post


Link to post
Share on other sites

Threads merged.

Dan posted info on post-inflammatory hyperpigmentation here: http://www.acne.org/spots-from-acne.html

Some people find that BP can made red marks fade a bit slower, although this isn't the case for everybody. The BP shouldn't make your red marks any worse, though.

Like Dan says, just keep in mind that getting your skin clear is the key to preventing future PIH from happening.

Share this post


Link to post
Share on other sites

It can take longer for hyperpigmentation to go away. Particularly in those with darker skin.

Its something to do with the benzoyl peroxide generating free radicals on the skin which slow down the healing process.

The up side though:

No BP means more spots means more hyperpigmentation - neverending circle.

Wheras once the acne is controlled you hopefully be able to see the hyperpigmentation fade over time. Theres not much you can do to speed up the process - some people have suggested bio oil etc but this may lead to break outs.

I think its just a case of being patient

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×